Hallucinations are back!

Discussion in 'ARCHIVE FORUM: Support discussions' started by Kathleen, Oct 7, 2005.

  1. Kathleen

    Kathleen Registered User

    Mar 12, 2005
    639
    West Sussex
    Hello Again

    I last posted when Mum was taken off the galantamine. she is being weaned off and has two weeks to go, she is happy enough most of the time, but she seems to be seeing things,again, at the moment she is not worried by them.

    For example she has "seen"my late father and his brother, she named them both, a first as up 'till now she has never mentioned Dad.
    My poor uncle has apparantly lost an eye and swapped one good leg for a wooden one since he died though.

    She offered my daughter a toffee apple from the ones "on the table" and seemed surprised they had gone, also she was trying to catch an invisible insect of some sort.

    I am really pleased that she is happy, but worried she may start to have the awful scary experiences she had before she went into the home i.e. seeing three women in the room who were saying awful things to her.

    I assumed that once the hallucinations had stopped they would not recur. Has anyone else any experience of hallucinations recurring.

    Kathleen
    xx
     
  2. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Hi Kathleen, yes afraid so. My Mum would have times with them and times without them, you could never be sure when the next bout would arrive. I just used to try to go along with it as far as possible because to her, it was very real. To argue would only have made things worse so I would sometimes join in and ask her halucinatory companion if they were staying to lunch or wanted a cuppa etc. It was the easiest way to play it. Love She. XX
     
  3. Kathleen

    Kathleen Registered User

    Mar 12, 2005
    639
    West Sussex
    Thanks She
    I do always go along with her as to argue would be cruel,I think. Lets hope they go again fairly soon, for Mums sake.
    Kathleen
    xx
     
  4. doris

    doris Registered User

    Oct 3, 2005
    23
    Hi Kathleen
    May i ask why they are weaning the drug. My friend is on these tablets and has recently had a bout of hallucinations but they have passed now. He talks to his dead father and his sisters whom he hasn't seen for years. Are these tablets supposed to help with this? I get very frustrated when he has them as we live on a farm and i have to keep putting animals in that he can see that aren't there, as well as seeing to the one's that are !I am having a rest at the moment as he is in hospital but is due out in the next 48 hours. I am still waiting for a diagnosis.
    Thanks Doris
     
  5. Michael E

    Michael E Registered User

    Apr 14, 2005
    619
    Male
    Ronda Spain
    Monique is big on hallucinations I am afraid.... Frequently her mama and other long dead relatives. It seems to vary but to-day is a bad day - she is worried about all the people who are not here and should be!!! Suspect she does not really know who I am at the moment.

    Beginning to wonder if it is the new drugs she is on EBIXA - she had really bad shakes and 'where am I' when I woke her for lunch today - lunch was then a sort of nightmare of 'where are they? Why are they not here? There is no they except me and a really nice lady who calls for an hour or two several times a week.. I am going to give this new medication a couple more days then if all this does not calm down a bit - stop it and take her to the Dr...

    The shakes and hallucinations are difficult to know how to handle - to try to explain reality or go along with them and .... bitch isn't it
     
  6. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    ,hi Michael .it Is Very Hard To Get Ebixa,on Prescription Here ,i Dont Know Anyone Personally Who Has Taken It ,however After 18 Months Of Trying For It ,an Old Doctor Who Was At The Surgery ,as A Stand In ,very Kindly Got Permission To Give My Husband A 3 Month Trial.it Made No Difference To Him In Any Way ,there Was No Side Effects ,jim Had Been Having Hallucinations Over The Last 2 Yr ,and Was Prescribed Quetiapine,for That And The Aggression ,this Also Made Little Difference,and The Dose Was Increased Every Few Months Till He Was Almost On The Top Dose ,i Know Drugs Affect Everyone Differantly ,as They Say It Makes Them Very Sleepy , I Never Saw This Affect With Jim ,i Hope Things Settle A Little For You.angela.
     
  7. Michael E

    Michael E Registered User

    Apr 14, 2005
    619
    Male
    Ronda Spain
    Angela thanks for all that feed back -

    It may be that Monique is just trying to recover from the indignity of the tests. The lady neurologist does it as kindly as she can but for Monique every time she fails a question (and she fails nearly all of them) she takes it as a personal insult - loss of self esteem and dignity. (Mind you I am darned if I can count backwards from 100 subtracting 7 with much hope of getting it right! )

    The 'dancing with dementia' book questioned the value of the tests to the patient. What does it all prove - that its getting worse and the patient cannot function on the same level as others... As that is not going to change why do the tests...

    Monique is certainly upset by it and is saying she never wants to see 'that woman' again! Mind you she will probably forget over the next 6 months.

    I too wonder how they evaluate medications when each case is so different.

    regards


    Michael
     
  8. Kathleen

    Kathleen Registered User

    Mar 12, 2005
    639
    West Sussex
    Hello Doris

    The reason given for stopping the galantamine was that as Mum has been on the same mix of tablets for three years, the psychiatrist wants to try a new regime.

    She had been getting a bit more restless in the afternoons and evenings, but the staff at the home were not thrilled that it was being stopped. Neither was I, but we will see what happens.

    I do go along with her as long as she is happy, as do the care staff.

    Mind you if Mum is at all distressed, the staff will be straight on the phone to her psychiatrist.

    We are just watching and waiting at the moment.

    Kathleen
    xx
     
  9. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    HI , jIM DID BADLY IN THE VERY FIRST TEST, AND BY RIGHTS DID NOT QUALIFY FOR THE ARICEPT ,BUT AS HE WAS SO AWARE IN EVERY OTHER WAY ,HE WAS GIVEN THE DRUG,THE NEXT 2 TEST ,HE WAS SO LOW ,(CANT REMEMBER THE SCORE )THEY SAID IT WAS NO USE DOING ANYMORE TEST ,YET HE WAS STILL VERY AWARE ,NEVER FORGOT FAMILY EVENTS OR PEOPLE ,AND I AGREE ,I COULD NOT DO SOME OF THE TESTS ,OR REMEMBER THE LITTLE STORY THEY TOLD HIM THEN ASKED ABOUT LATER ,ANYWAY ,HE WAS STILL KEPT ON THE ARICEPT ,FOR 6 YEARS ,THEY WANTED HIM OF IT AS THEY THOUGHT IT WAS NOT WORKING ,I KNEW IT WAS ,AS I HAD TESTED HIM OFF IT TWICE AND SAW A SPEEDY DECLINE ,I GAVE IN WHEN HE BECAME AGGRESSIVE THEY TOLD ME THIS WAS CAUSED (OR MAYBE) BY THE ARRICEPT. THERE WAS A RAPID DETERIORATION THEN BUT THE AGRESSION STAYED ,SO I DONT THINK THERE WAS ANY CONNECTION TO THE DRUG . JUST THE CONSULTANTS WAY OF SAVING THE NHS MONEY ,I AM CONVINCED OF THIS .angela
     
  10. Kathleen

    Kathleen Registered User

    Mar 12, 2005
    639
    West Sussex
    Hello

    I suspect Mum was taken off as she is now in the late stages. I know it may not be working to slow down the progress, but who knows what would have happened if she was allowed to stay on it.

    NICE have a lot to answer for!!

    I am tired of fighting and being angry with the situation, as all that does is get me stressed and upset.

    I just want Mum, in whatever time she has left, to be as happy as she can possibly be. I can't change how she is, so I try to cherish each visit and hope she understands how much I love her and am proud of the way she tries so hard to still help those around her.

    Kathleen
    xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.